MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134301
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) cardiac ablation procedure which included the use of a lasso® nav eco variable catheter and the patient experienced atrial fibrillation (afib) treated with cardioversion.It was reported that when inserting the lassonav catheter, the patient went into afib.The physician feels that the issue is related to the catheter frequencies on the carto 3 system.Patient has fully recovered.
 
Additional Manufacturer Narrative
After an internal review, this event was reassessed as not mdr reportable.Cardioversion applied during a cardiac ablation procedure is not a medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure.Rather, it is a well-known and commonly accepted alternative procedural step to achieve sinus rhythm.There was no extended hospitalization.As such, the h 6.Medical device problem code was updated to ¿appropriate term/code not available (a27)¿ which refers to ¿patient event - non serious¿.Since this event has already been reported to fda, biosense webster inc.Will continue to submit supplemental mdrs to fda with any updates even though this event is no longer considered mdr reportable.Therefore, the device evaluation details are being reported.The device was returned to biosense webster (bwi) for evaluation.A visual inspection, deflection, contraction, and magnetic sensor functionality test of the returned device were following bwi procedures.Visual analysis revealed no damage or anomalies on the device.No deflection issues were observed.The contraction mechanism was tested, and the loop was contracting within specifications.No issues were observed.The device was connected to the carto 3 system, and it was recognized; however, error 116 was displayed on the screen to an internal eeprom component failure.A deflection test was performed, and the curve was deflecting within specifications.The error 116 observed is unrelated to the reported event.The issue reported by the customer was not confirmed, however a magnetic error was observed during the product investigation.Product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18840804
Report Number2029046-2024-00732
Device Sequence Number7280240
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134301
Device Lot Number31130064L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN RF GENERATOR, US; QDOT MICRO, UNI, TC, F
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale